# SDR TSAA0272227

- Difficulty date: November 20, 2002
- Submitted: January 9, 2003
- Operation: Air carrier
- Aircraft: N826AL
- Make and model: Boeing 737282C
- Aircraft serial: 23051
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING THE CLIMB, THERE WAS A DROP IN OIL PRESSURE ON THE NR 2 ENGINE.  THE CREW RETURNED TO ITO AND MADE AN UNEVENTFUL LANDING WITH NO FURTHER INCIDENT.  MAINTENANCE PERSONNEL SERVICED THE NR 2 ENGINE AND CONDUCTED AN ENGINE RUN.  THE NR 2 ENGINE HAD CONSUMED 14 QUARTS OF OIL IN 20 MINUTES.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  GROUND OPERATIONAL CHECKS WERE GOOD AND THE AIRCRAFT WAS RETURNED TO SERVICE.  OIL LEAKAGE WAS EVIDENT AROUND THE NR 4.5 BEARING CARBON SEALS AND THE NR 5 BEARING SEAL SUPPORT AREAS.  ALL NR 4.5 BEARING CARBON SEALS WERE REPLACED.  THE NR 5 BEARING SEAL SUPPORT SPRING AND SEAL RINGS WERE REPLACED.  (M)
